Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 60, NWS Tulsa, OK

July 5, 2007Tulsa County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 5, 2007, 4:11 PM CDT for Tulsa County, Oklahoma. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2007, 4:11 PM CDT (21:11 UTC)
Expired
Jul 5, 2007, 8:15 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:30 PM CDTFLASH FLOOD10 Se Tulsa, OKSTREET FLOODING 85TH AND MINGO
Jul 5, 4:30 PM CDTFLASH FLOODSand Springs, OKCONSIDERABLE STREET FLOODING NUMEROUS LOCATIONS
Jul 5, 4:40 PM CDTFLASH FLOOD5 S Tulsa, OKWATER 2 TO 3 FEET DEEP OVER PORTIONS OF LEWIS AVE FROM 61ST TO 71ST STREET
Jul 5, 4:47 PM CDTFLASH FLOOD4 Sw Tulsa, OKCARS STALLED IN 3 FEET OF WATER NEAR WEST 49TH AND I-44

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1113 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 052111
FFWTSA
OKC143-060115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
411 PM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 815 PM CDT

* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES
  NORTHWEST OF SAND SPRINGS TO BROKEN ARROW...MOVING WEST AT 5       
  MPH. RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS ALREADY        
  FALLEN.  ANOTHER 2 TO 4 INCHES WILL BE POSSIBLE THROUGH 815 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...TULSA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO
FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND
PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT
UNTIL THE WATER RECEDES.

LAT...LON 3617 9601 3606 9576 3598 9586 3608 9604
      3609 9628 3617 9625

$$
3 follow-up statements
000 
WGUS74 KTSA 052211
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT THU JUL 5 2007

OKC143-060115-
TULSA OK-
507 PM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHERN TULSA COUNTY...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVIEST RAINS HAVE ENDED ACROSS SOUTHERN TULSA COUNTY.
RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN OVER FAR 
WESTERN TULSA COUNTY...AND 2 TO 4 INCHES OF RAIN ACROSS SOUTHERN 
TULSA COUNTY.  ANY ADDITIONAL RAINS THROUGH 815 PM CDT ARE EXPECTED 
TO BE LESS THAN ONE INCH.  

NUMEROUS REPORTS OF STREET FLOODING HAVE BEEN RECEIVED ACROSS 
SOUTHERN TULSA COUNTY...WITH VEHICLES REPORTED STALLED NEAR WEST 
49TH AND I-44.  FLOODING WILL PERSIST...AND WHILE THE HEAVIEST RAINS 
HAVE ENDED...CONDITIONS REMAIN DANGEROUS ACROSS WESTERN AND SOUTHERN 
TULSA COUNTY INCLUDING SAND SPRINGS...JENKS...BIXBY...AND SOUTH 
TULSA.

WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO
FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND
PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT
UNTIL THE WATER RECEDES.

LAT...LON 3617 9601 3606 9576 3598 9586 3608 9604
      3609 9628 3617 9625

$$
000 
WGUS74 KTSA 052320
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT THU JUL 5 2007

OKC143-060115-
TULSA OK-
619 PM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHERN TULSA COUNTY...

AT 615 PM CDT....TULSA AREA EMERGENCY MANAGEMENT REPORTED THAT 
STREET FLOODING CONTINUES ACROSS SOUTHERN AND WESTERN TULSA COUNTY.  
WHILE THE HEAVY RAIN HAS ENDED...THE FLASH FLOOD WARNING WILL REMAIN 
IN EFFECT DUE TO THE DANGERS OF HIGH WATER ON ROADWAYS.    

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY FLOODING INCLUDE 
SAND SPRINGS AND WESTERN AND SOUTHERN TULSA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO
FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND
PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT
UNTIL THE WATER RECEDES.

LAT...LON 3617 9601 3606 9576 3598 9586 3608 9604
      3609 9628 3617 9625

$$
000 
WGUS74 KTSA 060016
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT THU JUL 5 2007

OKC143-060024-
TULSA OK-
714 PM CDT THU JUL 5 2007

...THE FLASH FLOOD WARNING FOR SOUTHERN TULSA COUNTY IS CANCELLED...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.

AT 700 PM...TULSA AREA EMERGENCY MANAGEMENT REPORTED THAT NO NEW 
REPORTS OF FLOODING HAD BEEN RECEIVED.  FLOOD WATER HAVE LIKELY 
RECEEDED IN THE WAKE OF THE HEAVY RAINS...ALTHOUGH MOTORISTS SHOULD 
STILL BE PREPARED FOR WET ROADWAYS.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3617 9601 3606 9576 3598 9586 3608 9604
      3609 9628 3617 9625

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:03 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 5, 3:03 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
303 PM CDT THU JUL 5 2007

.DISCUSSION...
UPPER RIDGE IS LOCATED OVER THE WESTERN AND CENTRAL UNITED
STATES. HOWEVER...THERE WILL BE CONSIDERABLE WEAKNESS IN
THE RIDGE IN OUR AREA WHICH MEANS THERE WILL AT LEAST BE
SOME STORM CHANCES THROUGHOUT THE UPCOMING WEEK.

THIS AFTERNOON THERE IS A SMATTERING OF STORMS.  SOME ARE
LOCATED  ALONG A BOUNDARY IN NORTHERN OKLAHOMA AND OTHERS
ARE CLOSER TO A CIRCULATION OVER CENTRAL AND EASTERN TEXAS.
THUS...HAVE SOME POPS EVERYWHERE THIS EVENING AND MAINLY IN
THE SOUTH LATER TONIGHT.

THE BOUNDARY SHOULD WASH AWAY IN THE NEAR TERM BUT THE
UPPER CIRCULATION WILL BE A PLAYER IN THE FORECAST AT LEAST
FOR THE NEXT FEW DAYS. THE WRF TRIES TO BRING A WAVE OUT OF
THE SOUTHWEST SATURDAY NIGHT AND SUNDAY BUT THE GFS DOES NOT.
RH AND QPF FROM THE WRF IS FOCUSED OVER THE SOUTH AND EAST.
GIVEN TERRAIN COULD DO SOMETHING IN THE AREA EVEN WITHOUT
A WAVE SO HAVE LOW POPS FOR IT.

SMALL POPS ARE WARRANTED FOR POP CORN CONVECTION EARLY NEXT
WEEK.  COULD SEE ENHANCED CHANCE OF RAIN DURING THE MIDDLE
OF THE WEEK AS THE GFS TRIES TO BRING A COOL FRONT INTO THE
AREA.  CHOSE NOT TO TOTALLY BITE ON IT YET AS THE 06Z RUN HAS
IT COMING WEDNESDAY AND THE 12Z THURSDAY.  THE ECMWF LOOKS
LIKE IT COULD STAY TO THE NORTH.

TEMPERATURES TRENDS THE LAST SEVERAL DAYS HAVE BEEN FOR THE
MOS BEING NEAR OR A COUPLE DEGREES TOO COOL.  HAVE TRENDED
MAX/MINS IN THIS WAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  91  70  93 /  20  10  10  10
FSM   71  88  71  92 /  40  30  10  20
MLC   68  87  67  90 /  50  30  20  20
BVO   65  92  66  94 /  20   0  10   0
FYV   65  85  64  88 /  20  10  10  10
BYV   67  86  66  89 /  20  10  10  10
MKO   70  89  70  90 /  30  10  10  10
MIO   68  93  68  92 /  20   0  10  10
F10   69  88  69  90 /  30  20  10  10
HHW   69  83  70  88 /  60  50  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....17

ABBAS
Hazardous weather outlook, Jul 5, 2:49 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT THU JUL 5 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
249 PM CDT THU JUL 5 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING...ENDING BY MID EVENING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...
PRIMARILY ASSOCIATED WITH TWO SEPARATE WEATHER FEATURES.  A
WEAK SURFACE BOUNDARY WILL FOCUS THUNDERSTORMS ACROSS NORTHEAST
OKLAHOMA INTO FAR NORTHWEST ARKANSAS...WHILE AN UPPER LOW
OVER EASTERN TEXAS PUSHES THUNDERSTORMS INTO SOUTHEAST OKLAHOMA.

THE PRIMARY SEVERE WEATHER RISK WILL BE ACROSS NORTHEAST
OKLAHOMA WHERE INSTABILITY IS HIGHEST...WITH IMPACTS BEING
DOWNBURST WINDS AND MARGINALLY SEVERE HAIL.  OTHERWISE...
THE RELATIVELY SLOW MOVEMENT OF THE THUNDERSTORMS WILL
CONTINUE THE RISK OF VERY HEAVY RAINS WITHIN A SHORT TIMEFRAME.
THIS RESULTS IN FLASH FLOOD POTENTIAL.

ADDITIONALLY...MAJOR RIVER FLOODING CONTINUES AND THE LATEST
INFORMATION CAN BE FOUND IN RIVER FLOOD STATEMENTS /OKCFLSTSA/.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER
LOCAL SPOTTER NETWORKS MAY BECOME NECESSARY FOR ISOLATED
SEVERE WEATHER OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE REMNANTS OF THE UPPER LOW OVER TEXAS WILL REMAIN CLOSE ENOUGH TO
PROVIDE AT LEAST SMALL CHANCES OF THUNDERSTORMS THROUGH MID WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY AS
FLOODING CONCERNS WILL CONTINUE FOR AT LEAST THE NEXT FEW DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 5, 2:18 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT THU JUL 5 2007

OKZ054-059-052000-
OSAGE OK-PAWNEE OK-
218 PM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE AND CENTRAL PAWNEE

AT 218 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF BLACKBURN...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OSAGE...MARAMEC...BLACKBURN...
SKEDEE AND CLEVELAND.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3631 9635 3647 9644 3648 9683 3617 9673
Special weather statement, Jul 5, 4:03 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT THU JUL 5 2007

OKZ060-064-052145-
CREEK OK-TULSA OK-
403 PM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN CREEK AND SOUTHERN TULSA

AT 403 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SAND SPRINGS TO 6 MILES SOUTHEAST OF BROKEN
ARROW...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...GRAY...SAND SPRINGS...
LEONARD...BIXBY...JENKS...BROKEN ARROW AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PERIODS OF TORRENTIAL RAINFALL.

LAT...LON 3617 9610 3611 9577 3586 9579 3610 9644

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:24 PM CDTFlash Flood WarningTSATulsa2 hr
Jul 5, 7:57 AM CDTFlash Flood WarningTSACherokee3 hr
Jul 5, 2:18 PM CDTSpecial Weather StatementTSAPawnee42 min
Jul 5, 4:03 PM CDTSpecial Weather StatementTSATulsa42 min
Jul 5, 4:19 PM CDTSevere Thunderstorm WarningTSATulsa46 min
Jul 5, 4:30 PM CDTSpecial Weather StatementTSACreek45 min
Jul 5, 4:36 PM CDTSevere Thunderstorm WarningTSACreek54 min
Jul 5, 4:40 PM CDTSpecial Weather StatementTSAOkmulgee50 min
Jul 5, 5:30 PM CDTFlash Flood WarningTSACherokee4 hr
Jul 5, 6:08 PM CDTFlash Flood WarningTSAAdair4 hr
Jul 5, 6:56 PM CDTFlash Flood WarningTSAMuskogee2 hr

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.